Thunderstorm Wind, Etowah
- When
- June 11, 2:43 PM CST
- Where
- Etowah County, Altoona
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.017, -86.317
A few trees were blown down near Altoona.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 11, 2:30 PM CST, 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 330 PM CDT WED JUN 11 2003 DEALING WITH THE CURRENT AND UPCOMING WET WEATHER PATTERN IS THE FORECAST CONCERN IN THIS PACKAGE. THIS DISCUSSION IS RATHER SHORT DUE TO THE BUSY ONGOING WEATHER. AT 3 PM...NUMEROUS SHOWERS AND THUNDERSTORMS WERE ALIGNED NORTH TO SOUTH ACROSS ALABAMA...MOVING EAST. SOME OF THESE SHOWERS AND STORMS HAVE PRODUCED DAMAGING WINDS AND HEAVY RAINFALL. A SEVERE THUNDERSTORM WATCH WAS IN EFFECT UNTIL 4 PM FOR MUCH OF THE AREA. THE ATMOSPHERE WAS VERY UNSTABLE. TONIGHT...WILL GO NUMEROUS WORDING FOR SHOWERS AND THUNDERSTORMS THIS EVENING ALONG EAST OF INTERSTATE 65...AND CHANCE WEST AS THE AIR HAS STABILIZED SOME WHERE THE SHOWERS AND STORMS HAVE ALREADY PAST. WILL MENTION DAMAGING WINDS AND HEAVY RAINFALL POSSIBLE THIS EVENING IN EASTERN AREAS. OVERNIGHT...SOME SHOWERS AND STORMS MAY LINGER AROUND AS SKIES WILL BE MOSTLY CLOUDY. BEYOND TONIGHT...WILL KEEP SHOWERS AND THUNDERSTORMS IN FORECAST AS UNSETTLED PATTERN WILL CONTINUE. THE COVERAGE WILL BE HIGHEST IN THE AFTERNOON AND EVENING WITH THE HEATING OF THE DAY...AND POPS WILL GENERALLY BE ALIGNED HIGHEST NORTH AND LOWEST SOUTH WHERE THE LIFT WILL BE BEST. WILL HAVE TO MONITOR FOR WET MICROBURSTS AND HEAVY RAINFALL FOR THE NEXT SEVERAL DAYS. EXPECT NORMAL TEMPS THROUGHOUT THE FORECAST PERIOD WITH HIGHS 85 TO 90 AND LOWS AROUND 70. BHM 072/086 072/087 071 56554 MGM 072/088 071/089 071 55554 .BHM...NONE. MBS/91
ALZ011>015-017>050-112000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 130 PM CDT WED JUN 11 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE (THIS AFTERNOON AND TONIGHT)... VERY WARM...MOIST...AND UNSTABLE AIR...WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE AREA THROUGH TONIGHT. AN APPROACHING UPPER LEVEL DISTURBANCE WILL PROVIDE ADDITIONAL ENERGY THAT COULD RESULT IN SEVERE THUNDERSTORM DEVELOPMENT. THE MAIN THREAT OF ANY SEVERE THUNDERSTORMS THAT DUE DEVELOP WILL BE STRONG GUSTY WINDS...LARGE HAIL...DANGEROUS LIGHTNING...AND LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN (THURSDAY THROUGH TUESDAY)... WARM MOIST AIR...AND SOUTHWESTERLY FLOW WILL PERSIST OVER THE AREA... FOR CONTINUED CHANCES OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THROUGH THE PERIOD. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NECESSARY TODAY AND TONIGHT. STAY TUNED TO THIS DEVELOPING WEATHER SITUATION.
ALZ037-043-112015-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
227 PM CDT WED JUN 11 2003
.A THUNDERSTORM ADVISORY IN EFFECT FOR ELMORE AND TALLAPOOSA COUNTIES
UNTIL 315 PM CDT...
AT 226 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER KENT...MOVING NORTHEAST AT 25 MPH.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR TALLASSEE...
TALLAPOOSA CITY...KOWALIGA...KENT...ECLECTIC...BARNESVILLE...
JACKSONS GAP AND DADEVILLE THROUGH 315 PM CDT.
THE PRIMARY THREAT FROM THESE STORMS IS STRONG WINDS. WINDS 35 TO 45
MPH ARE LIKELY WITH THESE STORMS. OUTDOOR OBJECTS SUCH AS LAWN
FURNITURE...TRASH CANS....OR OTHER HOUSEHOLD ITEMS COULD BE BLOWN
AROUND. IN ADDTION TO THE STRONG WINDS...HEAVY RAIN AND DANGEROUS
CLOUD TO GROUND LIGHTNING CAN BE EXPECTED.
LAT...LON 3265 8608 3246 8596 3263 8575 3279 8562
3310 8563 3299 8590PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
240 PM CDT WED JUN 11 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0234 PM DOUBLE SPRINGS AL WIND DAMAGE
06/11/03 WINSTON TRESS DOWN ACROSS SEVERAL
LOCATIONS IN COUNTYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
245 PM CDT WED JUN 11 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0220 PM SHELBY AL WIND DAMAGE
06/11/03 SHELBY POWER LINES DOWN NEAR
JONES FISH CAMP NEAR
HIGHWAY 47PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
248 PM CDT WED JUN 11 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0215 PM BRILLIANT AL WIND DAMAGE
06/11/03 MARION NUMEROUS TREES DOWN NEAR
BRILLIANT...WINFIELD...
AND...HAMILTONPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
251 PM CDT WED JUN 11 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0240 PM CALERA AL WIND DAMAGE
06/11/03 SHELBY NUMEROUS TREES DOWN
ACROSS THE COUNTYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
315 PM CDT WED JUN 11 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0255 PM PARRISH AL WIND DAMAGE
06/11/03 WALKER NUMEROUS TREES AND POWER
LINES DOWN ACROSS
SOUTHERN PORTIONS OF
COUNTYThe Birmingham radar (KBMX), 103 km away, was scanning. The volume nearest the first event began at 20:44 UTC.
1 thunderstorm wind. Local standard time, as filed.
A few trees were blown down near Altoona.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2003Every state in 2003This day in weather historyWarnings in Alabama, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5369640.